Posted by diane
on November 15, 2000 at 08:51:33:
In Reply to: Some info..... posted by Loo on November 14, 2000 at 21:15:55:
: In the book I am reading, "The Good News About Women's Hormones", by Geoffrey Redmond, M.D, the doctor's list of least androgenic bcp's is : "OrthoCyclen, OrthoTricyclen, OrthoCept, Modicon, Desogen, Demulen 35, or Ovcon 35".
: He mentions that the two newer progestins, norgestimate and desogestrel are "practically non-androgenic".
: Of course, bcp's react differently with everyone, so it is probably just a matter of finding the right one for you.
: I am going to try Desogen/OrthoCept this time around and hope that it will be the right one for me!
: Alesse is one of the very few bcp's that contain a lower amount of estrogen and progestin, so that could be good. I thought about taking it until I read that the progestin in it - levonorgestrel -causes more sebum to be produced because it is more androgenic. I am just finishing up with taking Nordette or the generic Levora tabs and they have the exact same contents as Alesse, just more of it, and I am sure it is causing my acne to be worse!
: A good site to visit about the content of bcp's is:
: Check it out and search around on the internet for the different types of pills and progestins to see which one might be best for you.
: Good luck! Let us know what you try and how it works!
: : Hey guys,
: : do any of you know of any birth control pills i can take that DONT affect acne or cause acne. i've been on orthro-tri cyclen for 4 years now and i've been doing a lot of thinking....thinking back to the time before i started taking it...and i think that the orthro is causing my acne problems...and my b/f agrees. but i need to be on birth control so i need to find one that wont f*ck up my skin. i've heard good things about alesse as far as side effects go...but do any of you know of or are currently using alesse or any other BCP that wont or didn't ruin or effect your skin? thanks a lot everyone.
: thanks loo, i thought that maybe since orthro has different hormones and not just one consistent one....that it was causing me problems. i'm such an idiot when it comes to these hormones, the names, what they do etc.. thanks for site, i'll check it out and i'll talk to my doctor too and see what she thinks....maybe i'm just losing my mind...lol ;)~ thanks again.